MAUDE Adverse Event Report: COOK INC URETERAL BALLOON DILATOR; EZN DILATOR, CATHETER, URETERAL

COOK INC URETERAL BALLOON DILATOR; EZN DILATOR, CATHETER, URETERAL
Model Number G14261
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).Investigation-evaluation: a review of the complaint history, device history record, instructions for use, manufacturing records, quality control, and specifications of the device was conducted during the investigation.The device was not returned for visual inspection, it had been discarded by the customer at the conclusion of the case, therefore physical evaluation could not performed.A review of the device history record did not reveal any nonconformances associated with lot number 9130571.A review of complaint history records did not reveal any additional complaints associated with lot 9130571.There is no indication that a design process or related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Per the quality engineering risk assessment , no further action is necessary as there is no evidence to suggest there is nonconforming product in house or in the field.Based on the information provided, no returned product, and the results of the investigation, a definitive cause could not be established.Cook will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It is reported during a ureteral dilation procedure to treat stenosis using a cook ureteral balloon dilator, the balloon burst while it was being inflated.It was inflated with 10cc of pressure.This device could not be used to complete the procedure.The physician then used a laser to complete the procedure.The product issue and additional method needed to finish the procedure resulted in an additional 30 minutes of procedure/general anesthesia time for the patient.No adverse events have been reported as a result of the alleged malfunction.Additional information was requested about the patient and event.The customer declined to provide any additional details.

Brand Name
URETERAL BALLOON DILATOR
Common Device Name
EZN DILATOR, CATHETER, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8475123
Report Number1820334-2019-00672
Device Sequence Number11131239
Product Code EZN
UDI-Device Identifier00827002142619
UDI-Public(01)00827002142619(17)210830(10)9130571
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K813278
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2021
Device Model NumberG14261
Device Catalogue Number010004
Device Lot Number9130571
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2019
Initial Report FDA Received Date04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1